Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 86, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 17, 2017, 6:39 PM CDT for Clark County, Taylor County, Wisconsin. It was in force for 66 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 6:39 PM CDT (23:39 UTC)
- Expired
- May 17, 2017, 7:45 PM CDT
- In force
- 66 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 150 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:00 PM CDT | TSTM WND GST 60 | 1 N Abbotsford, WI | |
| May 17, 7:07 PM CDT | TSTM WND DMG | 3 W Medford, WI | TREES BLOWN DOWN |
| May 17, 7:07 PM CDT | TSTM WND DMG | 3 W Medford, WI | TREES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810
WUUS53 KARX 172339
SVRARX
WIC019-119-180045-
/O.NEW.KARX.SV.W.0086.170517T2339Z-170518T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
639 PM CDT WED MAY 17 2017
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northern Clark County in central Wisconsin...
Taylor County in north central Wisconsin...
* Until 745 PM CDT
* At 639 PM CDT, severe thunderstorms were located along a line
extending from 8 miles west of Greenwood to 6 miles southeast of
Owen to near Spencer, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near...
Colby around 645 PM CDT.
Dorchester, Dorchester, Abbotsford and Abbotsford around 650 PM
CDT.
Medford around 700 PM CDT.
Chelsea around 710 PM CDT.
Rib Lake around 715 PM CDT.
Westboro around 730 PM CDT.
Other locations impacted by these severe thunderstorms include Colby,
Longwood, Reseburg, Stetsonville and Goodrich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4476 9032 4483 9051 4480 9092 4484 9092
4538 9070 4538 9004
TIME...MOT...LOC 2339Z 206DEG 46KT 4482 9077 4489 9048 4481 9026
HAIL...<.75IN
WIND...60MPH
$$
JSB9 follow-up statements
194
WWUS53 KARX 172357
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
657 PM CDT WED MAY 17 2017
WIC019-119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Clark WI-Taylor WI-
657 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN CLARK AND TAYLOR COUNTIES...
At 657 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Jump River to near Dorchester to near
Abbotsford, moving north at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Chelsea around 715 PM CDT.
Westboro and Rib Lake around 725 PM CDT.
Other locations impacted by these severe thunderstorms include Colby,
Stetsonville, Goodrich, Withee and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4476 9032 4483 9051 4512 9080 4538 9070
4538 9004
TIME...MOT...LOC 2357Z 199DEG 40KT 4525 9077 4507 9040 4493 9020
HAIL...<.75IN
WIND...60MPH
$$
JSB511
WWUS53 KARX 180004
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
704 PM CDT WED MAY 17 2017
WIC019-119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Clark WI-Taylor WI-
704 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN CLARK AND TAYLOR COUNTIES...
At 702 PM CDT, severe thunderstorms were located along a line
extending from near Jump River to near Medford to 7 miles east of
Abbotsford, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 7 PM, the Abbottsford Fire
Department reported 60 mph.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Chelsea around 715 PM CDT.
Rib Lake and Westboro around 720 PM CDT.
Other locations impacted by these severe thunderstorms include Colby,
Stetsonville, Goodrich, Withee and Unity.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
4476 9032 4483 9051 4512 9080 4538 9070
4538 9004
TIME...MOT...LOC 0002Z 206DEG 46KT 4529 9074 4511 9037 4497 9017
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JSB753
WWUS53 KARX 180012
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
712 PM CDT WED MAY 17 2017
WIC019-180022-
/O.CAN.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Clark WI-
712 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9033
4512 9080 4538 9070 4538 9004
TIME...MOT...LOC 0012Z 204DEG 39KT 4539 9067 4517 9033 4507 9010
$$
WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
712 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR TAYLOR COUNTY...
At 712 PM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Jump River to near Medford to 11 miles
east of Dorchester, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Chelsea around 720 PM CDT.
Rib Lake and Westboro around 730 PM CDT.
Other locations impacted by these severe thunderstorms include
Stetsonville, Goodrich, Perkinstown, Esadore Lake and County Roads D
And N.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for central and
north central Wisconsin.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9033
4512 9080 4538 9070 4538 9004
TIME...MOT...LOC 0012Z 204DEG 39KT 4539 9067 4517 9033 4507 9010
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JSB288
WWUS53 KARX 180017
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
717 PM CDT WED MAY 17 2017
WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
717 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN TAYLOR COUNTY...
At 717 PM CDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Hawkins to near Chelsea to
13 miles east of Medford, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Rib Lake and Westboro around 725 PM CDT.
Other locations impacted by these severe thunderstorms include
Goodrich, The Mondeaux Flowage, Highway M And Joe Martin Road,
Esadore Lake and North Twin Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.
LAT...LON 4512 9004 4512 9020 4503 9020 4530 9071
4538 9070 4538 9004
TIME...MOT...LOC 0017Z 206DEG 46KT 4544 9063 4522 9029 4512 9006
HAIL...<.75IN
WIND...60MPH
$$
JSB494 WWUS53 KARX 180025 SVSARX Severe Weather Statement National Weather Service La Crosse WI 725 PM CDT WED MAY 17 2017 WIC119-180045- /O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/ Taylor WI- 725 PM CDT WED MAY 17 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHEASTERN TAYLOR COUNTY... At 725 PM CDT, severe thunderstorms were located along a line extending from near Catawba to near Rib Lake to 8 miles southwest of New Wood Wildlife Area, moving northeast at 55 mph. HAZARD...60 mph wind gusts. SOURCE...Trained weather spotters. IMPACT...Expect damage to roofs, siding, and trees. these severe thunderstorms will remain over mainly rural areas of northeastern Taylor County, including the following locations: Goodrich, Wood Lake, The Mondeaux Flowage, Highway 13 And County Road M and Highway M And Joe Martin Road. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 1100 PM CDT for north central Wisconsin. LAT...LON 4512 9004 4512 9020 4538 9060 4538 9004 TIME...MOT...LOC 0025Z 206DEG 46KT 4551 9058 4529 9024 4519 9001 HAIL...<.75IN WIND...60MPH $$ JSB
366
WWUS53 KARX 180030
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
730 PM CDT WED MAY 17 2017
WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
730 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
At 728 PM CDT, severe thunderstorms were located along a line
extending from Catawba to Rib Lake to near New Wood Wildlife Area,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. at 707 PM, trees were reported
blown down west of Medford.
IMPACT...Expect damage to roofs, siding, and trees.
these severe thunderstorms will remain over mainly rural areas of
northeastern Taylor County, including the following locations:
Goodrich, Wood Lake, The Mondeaux Flowage, Highway M And Joe Martin
Road and Camp Forest Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.
LAT...LON 4512 9004 4538 9060 4538 9004
TIME...MOT...LOC 0028Z 206DEG 46KT 4555 9055 4533 9021 4523 8998
HAIL...<.75IN
WIND...60MPH
$$
JSB357
WWUS53 KARX 180032
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
732 PM CDT WED MAY 17 2017
WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
732 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
At 732 PM CDT, severe thunderstorms were located along a line
extending from near Catawba to near Rib Lake to near New Wood
Wildlife Area, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. at 707 PM, trees were reported
blown down west of Medford.
IMPACT...Expect damage to roofs, siding, and trees.
these severe thunderstorms will remain over mainly rural areas of
northeastern Taylor County, including the following locations: Camp
Forest Spring and Wood Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.
LAT...LON 4521 9004 4538 9043 4538 9004
TIME...MOT...LOC 0032Z 206DEG 46KT 4559 9052 4537 9018 4527 8995
HAIL...<.75IN
WIND...60MPH
$$
JSB512
WWUS53 KARX 180035
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
735 PM CDT WED MAY 17 2017
WIC119-180045-
/O.CON.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
735 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN TAYLOR COUNTY...
At 735 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Catawba to near Spirit to New Wood
Wildlife Area, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. at 707 PM, trees were reported
blown down west of Medford.
IMPACT...Expect damage to roofs, siding, and trees.
these severe thunderstorms will remain over mainly rural areas of
northeastern Taylor County, including the following locations: Camp
Forest Spring and Wood Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.
LAT...LON 4526 9004 4538 9035 4538 9004
TIME...MOT...LOC 0035Z 206DEG 46KT 4563 9050 4541 9016 4531 8993
HAIL...<.75IN
WIND...60MPH
$$
JSB800
WWUS53 KARX 180042
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
742 PM CDT WED MAY 17 2017
WIC119-180051-
/O.EXP.KARX.SV.W.0086.000000T0000Z-170518T0045Z/
Taylor WI-
742 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY
WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM CDT for north central
Wisconsin.
LAT...LON 4526 9004 4538 9035 4538 9004
TIME...MOT...LOC 0041Z 206DEG 46KT 4569 9046 4547 9012 4537 8989
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:30 PM CDT, 9 minutes earlier.
Area forecast discussion, May 17, 6:30 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 630 PM CDT Wed May 17 2017 .SHORT TERM...(Tonight through Thursday Night) Issued at 141 PM CDT Wed May 17 2017 Main focus is on severe potential this afternoon into this evening. Current analysis has surface/mid-level low pressure center over eastern Nebraska. Radar has some ongoing showers/thunderstorms ahead of the low moving across portions of southwest into central WI. Otherwise, temperatures were in the upper 60s to middle 70s with dew points in the 60s. Severe threat looks on track for the area this afternoon into this evening as the low lifts out of Nebraska into southeast MN. Increasing MuCape/Bulk Shear/Helicity sets up across our area for the likelihood of supercell thunderstorms capable of large hail, damaging winds and a few tornadoes. The highest tornado threat looks to be from northeast IA into southwest in central WI. The highest severe threat time still looks to be in the 3 to 8 pm time frame. There will also be the likelihood of some localized heavier rainfall from the storms with precipitable water values around 1.5 inches. Look for these storms to exit the area by later this evening but lingering showers will continue through the night into Thursday on the backside of the departing low/cyclonic flow aloft. Otherwise, cooler temperatures will be seen Thursday under clouds and cold cyclonic flow aloft. Look for highs only in the 50s to middle 60s along with brisk north winds. Decreasing cloudiness is expected Thursday night mainly north of I- 90 as high pressure noses in from Canada. Low temperatures are expected to dip into the middle 30s to lower 40s. .LONG TERM...(Friday through Wednesday) Issued at 141 PM CDT Wed May 17 2017 Friday will see a chance of showers mainly southwest of I-94 as a mid-level trough and push of 850mb moisture transport move in. Otherwise, still on the cool side with highs only in the 50s. Low pressure lifts from the Southern Plains into the region Friday night through Saturday for the likelihood of showers and isolated thunderstorms. Otherwise, gulf looks wide open with this system for plenty of available moisture. Look for the bulks of showers to move out by late Saturday night, with a lingering chance of showers on Sunday across north central WI. Otherwise, temperatures stay below normal with highs Saturday and Sunday in the upper 50s to the middle 60s. Cooler cyclonic flow aloft lingers over the region Monday through Wednesday for shower chances and temperatures remaining below normal. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed May 17 2017 Main taf concerns is another round of thunderstorms at both RST/LSE taf sites this evening...then the potential for IFR/MVFR conditions after 06z Thursday. First band of showers/storms has moved into central Wisconsin and second band of showers/storms pushing into northeast Iowa and southeast Minnesota. This second band will impact both the taf sites mainly through 01-02z Thursday. Showers will continue after 06z Thursday...however ceilings will lower into the IFR/MVFR conditions at both RST/LSE taf sites. && .HYDROLOGY...(This afternoon into Tonight) Issued at 141 PM CDT Wed May 17 2017 As of late this morning, emergency management and local law enforcement reported numerous county and township roads closed due to water over roads and washed out roadways across northern Trempealeau, northwest Jackson and northeast Buffalo counties. These were areas where radar estimated 4-6 inches had fallen last night. As a result, Areal Flood Warnings remain in effect for portions of northeastern Buffalo and northern Trempealeau/Jackson counties until midnight tonight. In addition, river flood warnings are also in effect for the Black River and Trempealeau Rivers. More showers and thunderstorms are expected this afternoon into tonight across the forecast area with another 1/2 to locally 2 inches of rainfall possible. This will keep rivers running higher than usual and could produce some ponding of water on roadway and lower lying areas, but flash flooding is not anticipated due to the expected fast-moving nature of the showers and storms, thereby not being focused over a certain area for any length of time. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...DTJ HYDROLOGY....DAS
Hazardous weather outlook, May 17, 3:37 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 337 PM CDT Wed May 17 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-182045- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 337 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...Rest Of Today and Tonight Severe thunderstorms are expected through this evening, primarily before 8 pm. The risks will be isolated tornadoes, damaging winds and large hail. At this time, the tornado risk looks to be across portions of southeast Minnesota, northeast Iowa into western and central Wisconsin. Storms with damaging winds and large hail could occur across the entire area. Locally heavy rain will be possible with any storm, however, the storms should be fast moving limiting the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Another round of widespread rain looks to spread across the area Friday into Saturday night, with amounts of 3/4 inch to locally 1 1/2 inches appearing likely. Isolated thunderstorms are also possible later Friday night and Saturday. Severe weather is not expected with any of these storms. .SPOTTER INFORMATION STATEMENT... Spotter groups should be prepared for rapid activation into this evening as these storms will be fast moving. Any severe weather reports would be appreciated through this evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. DTJ
In the hours before
Local storm report, May 17, 6:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
626 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST COLWELL 43.16N 92.59W
05/17/2017 M70 MPH FLOYD IA PUBLIC
&&
CJALocal storm report, May 17, 6:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
627 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND GST 5 SE NEW HAVEN 43.23N 92.59W
05/17/2017 M68 MPH MITCHELL IA PUBLIC
&&
CJALocal storm report, May 17, 6:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
628 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM TSTM WND GST BASSETT 43.06N 92.52W
05/17/2017 E60 MPH CHICKASAW IA TRAINED SPOTTER
TREES DAMAGED
&&
SHEALocal storm report, May 17, 6:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
632 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG LAWLER 43.07N 92.15W
05/17/2017 CHICKASAW IA EMERGENCY MNGR
TREES DOWN IN LAWLER
&&
SHEALocal storm report, May 17, 6:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
637 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 2 SSE CHARLES CITY 43.04N 92.65W
05/17/2017 FLOYD IA TRAINED SPOTTER
2-3 INCH DIAMETER BRANCH ON POWER LINES.
&&
CJALocal storm report, May 17, 6:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
639 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST OELWEIN 42.68N 91.91W
05/17/2017 M55 MPH FAYETTE IA AWOS
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:16 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 44 min |
| May 16, 7:47 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 28 min |
| May 16, 8:38 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 52 min |
| May 16, 8:47 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 28 min |
| May 16, 8:53 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 52 min |
| May 16, 9:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 72 min |
| May 16, 9:44 PM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 4 hr |
| May 16, 9:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 93 min |
| May 16, 11:07 PM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 9 days |
| May 17, 12:04 AM CDT | Flash Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 116 min |
| May 17, 12:08 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 37 min |
| May 17, 1:51 AM CDT | Areal Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 6 hr |
| May 17, 7:03 AM CDT | Areal Flood Warning | ARX | Buffalo, Jackson, Trempealeau | 39 hr |
| May 17, 9:22 AM CDT | River Flood Warning | ARX | Jackson | 4 days |
| May 17, 9:22 AM CDT | River Flood Warning | ARX | La Crosse, Trempealeau | 5 days |
| May 17, 9:28 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 66 hr |
| May 17, 12:09 PM CDT | Special Weather Statement | ARX | La Crosse, Trempealeau | 51 min |
| May 17, 12:54 PM CDT | Special Weather Statement | ARX | Clark, Jackson, Trempealeau | 51 min |
| May 17, 1:20 PM CDT | Special Weather Statement | ARX | Clark | 25 min |
| May 17, 1:42 PM CDT | Special Weather Statement | ARX | Clark | 63 min |
| May 17, 2:16 PM CDT | Special Weather Statement | ARX | Taylor | 29 min |
| May 17, 2:48 PM CDT | Special Weather Statement | ARX | Adams, Juneau | 27 min |
| May 17, 4:22 PM CDT | Severe Thunderstorm Warning | ARX | Crawford | 38 min |
| May 17, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 46 min |
| May 17, 4:41 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Trempealeau | 49 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 38 min |
| May 17, 5:06 PM CDT | Severe Thunderstorm Warning | ARX | Crawford, Grant, Richland, Vernon | 39 min |
| May 17, 5:09 PM CDT | Tornado Warning | ARX | La Crosse | 20 min |
| May 17, 5:17 PM CDT | Areal Flood Advisory | ARX | La Crosse | 58 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 51 min |
| May 17, 5:26 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe, Trempealeau | 49 min |
| May 17, 5:31 PM CDT | Tornado Warning | ARX | Jackson | 24 min |
| May 17, 5:43 PM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 33 min |
| May 17, 5:46 PM CDT | Tornado Warning | ARX | Richland, Vernon | 17 min |
| May 17, 5:52 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 38 min |
| May 17, 5:55 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Juneau, Monroe | 65 min |
| May 17, 6:04 PM CDT | Tornado Warning | ARX | Clark, Jackson | 23 min |
| May 17, 6:07 PM CDT | Tornado Warning | ARX | Jackson, Juneau, Monroe | 16 min |
| May 17, 6:26 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 34 min |
| May 17, 6:29 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 31 min |
| May 17, 6:56 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 14 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.